Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 165, NWS Wichita, KS

October 17, 2007Harper County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 17, 2007, 4:19 PM CDT for Harper County, Sumner County, Kansas. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 4:19 PM CDT (21:19 UTC)
Expired
Oct 17, 2007, 5:15 PM CDT
In force
56 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harper County, KS, Sumner County, KS

The radar

The Vance AFB radar (KVNX), 50 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 4:25 PM CDTTSTM WND GST 606 W Anthony, KSTRAILER BLEW OVER
Oct 17, 4:29 PM CDTTSTM WND DMGAnthony, KSA LARGE TREE WAS BLOWN DOWN IN THE TOWN OF ANTHONY DUE TO STRONG THUNDERSTORM WINDS.
Oct 17, 5:00 PM CDTTSTM WND GST 60Mayfield, KS
Oct 17, 5:08 PM CDTTSTM WND GST 605 Nw Wellington, KSA LARGE TREE WAS BLOWN OVER IN THE FRONT YARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 2:25 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 172119
SVRICT
KSC077-191-172215-
/O.NEW.KICT.SV.W.0165.071017T2119Z-071017T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS.
  WESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 515 PM CDT.

* AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WALDRON TO 8 MILES SOUTHWEST OF
  BLUFF CITY TO 12 MILES SOUTH OF METCALF STN...AND MOVING NORTHEAST
  AT 50 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANTHONY...ARGONIA...BLUFF CITY...DANVILLE...FREEPORT...MAYFIELD...
  METCALF STN...MILAN...RUNNYMEDE...WALDRON...RIVERDALE.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3700 9827 3738 9795 3738 9732 3700 9764
TIME...MOT...LOC 2119Z 209DEG 44KT 3705 9810 3701 9795
          3692 9782

$$

KETCHAM
3 follow-up statements
000 
WWUS53 KICT 172132
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT WED OCT 17 2007

KSC077-191-172215-
/O.CON.KICT.SV.W.0165.000000T0000Z-071017T2215Z/
SUMNER KS-HARPER KS-
432 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARPER
AND WESTERN SUMNER COUNTIES UNTIL 515 PM CDT...

AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ANTHONY TO BLUFF CITY TO 8
MILES SOUTHEAST OF BLUFF CITY...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE...
  5 MILES SOUTHEAST OF HARPER BY 435 PM CDT.
  NEAR ARGONIA BY 445 PM CDT.

THE TOWNS OF FREEPORT...DANVILLE...RUNNYMEDE...MILAN...MAYFIELD AND
RIVERDALE ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3700 9827 3738 9795 3738 9732 3700 9764
TIME...MOT...LOC 2132Z 209DEG 44KT 3720 9798 3715 9785
          3706 9772

$$

LAWSON
000 
WWUS53 KICT 172158
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT WED OCT 17 2007

KSC077-172206-
/O.CAN.KICT.SV.W.0165.000000T0000Z-071017T2215Z/
HARPER KS-
456 PM CDT WED OCT 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARPER COUNTY HAS BEEN
CANCELLED...

AT 455 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF 
THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED.

LAT...LON 3700 9780 3738 9780 3738 9732 3700 9764
TIME...MOT...LOC 2156Z 209DEG 44KT 3746 9780 3741 9767
          3732 9754

$$

KSC191-172215-
/O.CON.KICT.SV.W.0165.000000T0000Z-071017T2215Z/
SUMNER KS-
456 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SUMNER
COUNTY UNTIL 515 PM CDT...

AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF ARGONIA TO
9 MILES NORTH OF MILAN TO MAYFIELD...MOVING NORTHEAST AT 50 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
WESTERN SUMNER COUNTY...INCLUDING THE TOWNS OF MAYFIELD AND
RIVERDALE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3700 9780 3738 9780 3738 9732 3700 9764
TIME...MOT...LOC 2156Z 209DEG 44KT 3746 9780 3741 9767
          3732 9754

$$

LAWSON
000 
WWUS53 KICT 172213
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT WED OCT 17 2007

KSC191-172223-
/O.EXP.KICT.SV.W.0165.000000T0000Z-071017T2215Z/
SUMNER KS-
513 PM CDT WED OCT 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SUMNER COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 509 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED.

LAT...LON 3700 9780 3738 9780 3738 9732 3700 9764
TIME...MOT...LOC 2213Z 209DEG 44KT 3764 9767 3759 9754
          3750 9741

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 3:05 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 17, 3:05 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CDT WED OCT 17 2007

.DISCUSSION...
MAIN FORECAST CONCERNS WILL DEAL WITH AFTERNOON/EVENING
THUNDERSTORMS AND STRENGTH OF SURFACE WINDS FOR THURSDAY.

TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MARCH EAST
ACROSS THE AREA...WITH A FEW EMBEDDED STRONG THUNDERSTORMS POSSIBLE.
THE MAIN CONCERN HAS NOW SHIFTED TO THE DRYLINE WHERE ADDITIONAL
THUNDERSTORMS ARE DEVELOPING RAPIDLY...AS FULL SUNSHINE HAS
RECHARGED THE ATMOSPHERE IN THIS AREA. AMPLE SHEAR/INSTABILITY
JUST AHEAD OF THE DRYLINE WILL ALLOW STORMS TO REACH SEVERE
LIMITS. THE STRONG/SEVERE WEATHER ACTIVITY FROM THE DRYLINE WILL
RACE EASTWARD AND AFFECT MAINLY CENTRAL/SOUTH CENTRAL
KANSAS. THIS ACTIVITY COULD WEAKEN ONCE IT REACHES EASTERN KANSAS
AS IT ENCOUNTERS THE WORKED OVER REGION. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN RISK...HOWEVER A TORNADO OR TWO CANNOT BE
RULED OUT GIVEN MODEST LOW LEVEL HELICITY AND 0-3KM CAPE VALUES.

THU-SAT
COLDER AIR ADVECTION REGIME WILL RACE SOUTHWARD ACROSS THE REGION ON
THURSDAY WITH INCREASING MID-LEVEL CLOUDINESS AIDING IN THE COOLING
EFFECTS. RESIDUAL MID-LEVEL MOISTURE AND ASSOCIATED VERTICAL MOTION
NEAR 700MB TROUGH AXIS PIVOTING THROUGH LOOKS TO SPARK OFF SOME RAIN
SHOWER ACTIVITY WHICH WILL SPREAD SOUTHWARD ACROSS KANSAS. THE SETUP
FOR VERY WINDY CONDITIONS WILL BE IN PLACE ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS...HOWEVER FAVORED DEEP MIXING WILL BE PREDICATED ON
CLOUDINESS/PRECIP. THERE IS ENOUGH CONFIDENCE TO ISSUE A WIND
ADVISORY FOR PORTIONS OF CENTRAL KANSAS AT THIS JUNCTURE...AND WILL
LET NEXT SHIFT RE-EVALUATE FOR ANY POSSIBLE CHANGES. OTHERWISE...A
NICE WARMING TREND WILL BE IN STORE ACROSS KANSAS FOR FRI/SAT. SOUTH
WINDS WILL BECOME RATHER STOUT AGAIN FOR SATURDAY AFTERNOON AS
SURFACE TROUGH AXIS DEEPENS AHEAD OF NEXT APPROACHING WAVE.

EXTENDED: SUN-WED
TIMING OF NEXT COLD FRONT IS STILL UNCERTAIN BUT MOST LIKELY TIME
FRAME WOULD BE SOMETIME ON SUNDAY AT THIS JUNCTURE. PRECIP CHANCES
FOR SUNDAY NIGHT AND MONDAY LOOK REASONABLE WITH FRONTAL BOUNDARY IN
THE VICINITY...HOWEVER THE PRECIP COULD BE REMOVED FOR MONDAY IF
FRONTAL BOUNDARY SPEEDS UP SIMILAR TO THE LATEST GFS SOLUTION.
OTHERWISE...WE SHOULD SEE COOLER BELOW NORMAL TEMPERATURES FOR EARLY
NEXT WEEK AS COOLER AIR FILTERS SOUTHWARD ACROSS THE CENTRAL PLAINS.

JAKUB

.AVIATION...
THREAT OF STORMS WILL CONTINUE ACROSS THE AREA INTO THE EARLY
EVENING. THE MAIN THREAT WILL BE FOR SLN/ICT/CNU....WITH DRYLINE
ENDING THUNDERSTORM THREAT EARLY AT HUT/RSL AFTER 6PM. GUSTY SURFACE
WINDS AND VFR CONDITIONS ARE EXPECTED WITH DRYSLOT
OVERNIGHT...HOWEVER STRATOCUMULUS SHOULD MOVE BACK INTO NORTHERN
SECTIONS JUST BEFORE DAYBREAK AT RSL/SLN AND INTO HUT/ICT AFTER
DAYBREAK. SOME RAIN SHOWERS ARE POSSIBLE TOMORROW MORNING GIVEN
DYNAMICS. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  65  45  72 /  40  30  10   0
HUTCHINSON      52  62  44  73 /  30  40  10   0
NEWTON          53  62  45  72 /  50  40  10   0
ELDORADO        55  64  46  71 /  50  40  10   0
WINFIELD-KWLD   55  67  46  73 /  30  20  10   0
RUSSELL         49  62  42  74 /  30  40  10   0
GREAT BEND      50  63  42  74 /  20  40  10   0
SALINA          52  60  44  73 /  50  40  10   0
MCPHERSON       52  61  44  73 /  40  40  10   0
COFFEYVILLE     57  70  48  71 /  70  20  10   0
CHANUTE         57  67  47  69 /  80  20  10   0
IOLA            57  66  47  69 /  80  20  10   0
PARSONS-KPPF    57  69  48  70 /  70  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 6 PM CDT THURSDAY FOR KSZ032-033-047-
048-050-051-067-082.

&&
Hazardous weather outlook, Oct 17, 3:50 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
350 PM CDT WED OCT 17 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-182200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
350 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SUPERCELL THUNDERSTORMS WILL DEVELOP NEAR A DRYLINE AND MOVE
NORTHEASTWARD RAPIDLY INTO CENTRAL AND SOUTH CENTRAL KANSAS. THESE
STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY A STRONG TORNADO. THE GREATEST THREAT AREA FOR
TORNADOES WOULD BE FOR LOCATIONS...MAINLY WEST OF A ELLSWORTH TO
HUTCHINSON...TO WELLINGTON LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 MPH
MAY AFFECT CENTRAL KANSAS THURSDAY. PLEASE SEE WIND ADVISORY FOR
ADDITONAL DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS FOR SUNDAY NIGHT AND MONDAY
ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...MAINLY ACROSS SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/CJ

In the hours before

Local storm report, Oct 17, 1:42 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
142 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND GST     2 NNE ST. PAUL          37.55N 95.16W
10/17/2007  E55 MPH          NEOSHO             KS   TRAINED SPOTTER

&&

ELDER
Local storm report, Oct 17, 1:43 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
143 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TSTM WND GST     1 N STARK               37.68N 95.14W
10/17/2007  E60 MPH          NEOSHO             KS   TRAINED SPOTTER

&&

ELDER
Local storm report, Oct 17, 1:48 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
148 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND GST     CHAUTAUQUA              37.02N 96.18W
10/17/2007  E0 MPH           CHAUTAUQUA         KS   LAW ENFORCEMENT

            TREES UPROOTED...DAMAGE TO A BARN ROOF AND A CAR PORT
            BLOWN DOWN.

&&

ELDER
Local storm report, Oct 17, 1:51 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
151 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND GST     2 S NEODESHA            37.39N 95.68W
10/17/2007  U0 MPH           WILSON             KS   EMERGENCY MNGR

            TREES BLOWN DOWN

&&

ELDER
Local storm report, Oct 17, 1:59 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
159 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND GST     2 S NEODESHA            37.39N 95.68W
10/17/2007  U0.00 MPH        WILSON             KS   EMERGENCY MNGR

            TREES BLOWN DOWN

&&

ELDER
Local storm report, Oct 17, 3:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HEAVY RAIN       SEDAN                   37.13N 96.18W
10/17/2007  M4.05 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

            REPORTED RAINFALL OF 4.05 INCHES SINCE THIS MORNING.

&&

JAS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 12:15 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery43 min
Oct 17, 12:33 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson42 min
Oct 17, 1:13 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho, Wilson38 min
Oct 17, 3:12 PM CDTWind AdvisoryICTBarton, Ellsworth, Kingman, Lincoln, McPherson, Reno and 2 more26 hr
Oct 17, 4:01 PM CDTSevere Thunderstorm WarningICTKingman39 min
Oct 17, 4:10 PM CDTSevere Thunderstorm WarningICTHarper, Kingman36 min
Oct 17, 4:48 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner57 min
Oct 17, 4:58 PM CDTSevere Thunderstorm WarningICTCowley, Sumner62 min
Oct 17, 5:20 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick55 min
Oct 17, 6:43 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.